MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5 AL-D TIBIA PL 17H R 219MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5 AL-D TIBIA PL 17H R 219MM; PLATE, FIXATION, BONE
Catalog Number 72464417
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that after an internal fixation surgery involving 26 holes (19 proximal and 7 periarticular) in the tibia, the patient presented with a fracture of one (1) evos 2.7/3.5 al-d tibia pl 17h r 219mm plate, specifically at the 13th hole from the proximal end.Additionally, hypertrophic nonunion was observed in the tibia.It is unknown how this adverse event will be treated.The patient¿s current health status is also unknown.
 
Additional Manufacturer Narrative
Internal reference number: case-(b)(4).

Brand Name
EVOS 2.7/3.5 AL-D TIBIA PL 17H R 219MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20276002
Report Number1020279-2024-01909
Device Sequence Number14301220
Product Code HRS
UDI-Device Identifier00885556641118
UDI-Public885556641118
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number72464417
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date09/22/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown